Alert archive / Utah / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 22, 2003, 1:52 PM MDT for Morgan County, Summit County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2003, 1:52 PM MDT (19:52 UTC)
- Expired
- Apr 22, 2003, 2:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 73 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 221952 SVRSLC UTC029-043-222015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 152 PM MDT TUE APR 22 2003 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORGAN COUNTY IN UTAH THIS INCLUDES THE CITY OF MORGAN NORTHWESTERN SUMMIT COUNTY IN UTAH * UNTIL 215 PM MDT * AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF MORGAN...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL MORGAN COUNTY AT 210 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4094 11177 4088 11155 4111 11138 4119 11173
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:25 AM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 22, 9:25 AM MDT, 4 hours 27 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 925 AM MDT TUE APR 22 2003 .SYNOPSIS...A COLD SPRING STORM WILL MOVE ACROSS UTAH LATE TODAY THROUGH WEDNESDAY. HIGH PRESSURE ALOFT WILL RETURN FOR THURSDAY. .DISCUSSION...FORECAST IN GOOD SHAPE AND NO UPDATES PLANNED. THIS INCLUDES THE SNOW MIXING IN WITH THE RAIN IN THE SOUTHWEST VALLEYS THIS MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE CWA TODAY AS UPPER LOW MOVES CLOSER TO SOUTHWEST UTAH. WINDS BEGINNING TO INCREASE ACROSS SOUTH CENTRAL UTAH AS FORECAST. SLC +66 CDC +54 GIBSON .SLC...NONE.
Hazardous weather outlook, Apr 22, 8:00 AM MDT, 5 hours 52 minutes before
IDZ024-025-UTZ001>021-WYZ021-231300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST TUE APR 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE ABOUT 6500 FEET IN SOUTHERN UTAH TODAY...AND ABOVE ABOUT 8000 FEET IN THE NORTH. IT WILL BE LOCALLY WINDY OVER SOUTHEAST UTAH TODAY AS WELL. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY SNOWFALL OVER THE MOUNTAINS WILL CONTINUE TONIGHT AND WEDNESDAY WITH LOCAL ACCUMULATIONS OF 3 TO 6 INCHES. SNOW IS EXPECTED IN THE MOUNTAINS AGAIN FRIDAY...CONTINUING AT TIMES THROUGH THE WEEKEND. THE GREATEST ACCUMULATIONS WILL BE OVER THE NORTH...WHERE SOME AREAS COULD RECEIVE SIGNIFICANT AMOUNTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
Nearby
Severe Thunderstorm Warnings in Utah, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.